Posted 10/10/2013 4:51 AM (GMT -6)
That's scenario sounds so familiar, except after taking Lexapro (Escitalopram) previously with no problems at all for about a year. I recommenced taking it last December 10mg and at the beginning of June the this year I woke up in the early hours of the morning with a panic attack to end all panic attacks. shaking uncontrollably. With a diagnosis of GAD I had previously not been prone to panic attacks more on the edge of one at times and a couple only experienced in 14 yrs since diagnosis. After that I had a ongoing headache on the right side of my head for weeks and extreme nausea. I was packing up my house and felt like I was going to die as I did it and would have to stop and curl up in a ball and sleep for hours before I could continue.
I stopped taking the medication from that moment and stopped all alcohol. Building up to that time I had been under extreme stressors for a year, relationship with a very disturbed person ended, huge work pressures ie. working with clients covering domestic violence, abuse, drug & alcohol issues, visiting prisons etc. etc...had just been diagnosed with a mosquito virus after a few months of pain and being off work, and just sold my house, ...so every level of my life was under pressure.
Since that panic attack I never recovered (4 months now) I have experienced floating sensations to the point where I feel I have to almost shuffle when I walk. Hearing feels blocked all of sudden, everything seems technicolour and bright sometimes, extreme depersonalisation, de-realisation and disassociation - these have eased up a bit but still struggle to look in the mirror and know who is looking back at me. Rapid heart beat, shaky, sense of limbs being larger, I never know how I am going to feel from one moment to the next, am not sure how much longer I can hold on....while trying to relocate to another state, find a place to live and housesitting moves x 5 since moving out of my home.
I am an old hand at GAD and depression having a diagnosis about 14 yrs ago, its been tough, but this is off the richter scale and with many new and intensified symptoms (didn't know it could get this bad). I did attempt 5mg of Lexapro again recently under dr supervision, but same result woke up in the early hours shaking which lasted for 3 nights waking in the morning. Its pretty clear to me I Have developed a sensitivity to SSRI. I am wonder (to cut a very long story short) if anyone else has had this experience.
I desperately need medication to overcome my hugely debilitating and distressing symptoms but understandably am pretty terrified about trying new meds, particularly as I tried out Effexor years ago and it made me feel suicidal and horrible. I can't continue taking clonazepam and drinking wine to cope (both are new behaviours since all of this awful stuff started but quarter of .5mg or half a .5mg daily and about 1 bottle of wine a day) I am under the care of psychologist but its clearly way beyond just talk therapy although it helps a bit.
Yes, I know my dr is the one to advise me on this, but I seemed to have lost a lot of faith in the medical profession, and no-one really knows the long term effects of SSRI's SNRI's etc. I thought Lexapro was fairly innocuous until this horrible experience. I see my dr next week to discuss next step.
Some support, shared experiences, ideas would be great! and I keep on hearing about people taking benadryl? whats that all about.